Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS Lake Charles, LA

February 18, 2012Jefferson County, Newton County, Orange County, Texas; 4 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 18, 2012, 7:14 AM CST for Jefferson County, Newton County, Orange County, Texas; 4 parishes in Louisiana. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2012, 7:14 AM CST (13:14 UTC)
Expired
Feb 18, 2012, 8:15 AM CST
In force
61 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Jefferson County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 7:45 AM CSTTSTM WND DMGSulphur, LATREE REPORTED ACROSS BEGLIS PARKWAY IN SULPHUR.
Feb 18, 7:50 AM CSTTSTM WND DMG3 N Sulphur, LAPOWER LINES BLOWN DOWN.
Feb 18, 8:04 AM CSTTSTM WND GST 634 Wnw Grand Lake, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 4:46 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
635 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WUUS54 KLCH 181314
SVRLCH
LAC003-011-019-023-TXC245-351-361-181415-
/O.NEW.KLCH.SV.W.0019.120218T1314Z-120218T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
714 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...SABINE PASS...PORT NECHES...PORT ARTHUR...
  NEDERLAND...GROVES...CENTRAL GARDENS...
  SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...DEWEYVILLE...CALL...
  ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...WEST ORANGE...ORANGE...MAURICEVILLE...BRIDGE
  CITY...
  SOUTHWESTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
  SOUTHERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SINGER...RAGLEY...FIELDS...DRY CREEK...
  CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...WESTLAKE...VINTON...SULPHUR...STARKS...MOSS
  BLUFF...LAKE CHARLES REGIONAL AIRPORT...LAKE CHARLES...DE QUINCY...
  WESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SABINE NATIONAL WILDLIFE REFUGE...JOHNSONS BAYOU...
  GRAND LAKE...

* UNTIL 815 AM CST

* AT 714 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM CALL TO 18
  MILES SOUTHWEST OF NEDERLAND...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BANCROFT...ORANGE...GROVES AND BRIDGE CITY BY 720 AM CST...
  STARKS...WEST ORANGE AND PORT ARTHUR BY 725 AM CST...
  BIVENS...VINTON AND LUNITA BY 730 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
SATURDAY MORNING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3018 9390 3066 9387 3067 9301 3042 9307
      3042 9313 3038 9313 3038 9308 3016 9313
      2994 9326 3003 9328 3005 9332 2986 9334
      2985 9330 2975 9335 2971 9434
TIME...MOT...LOC 1314Z 271DEG 37KT 3057 9378 3017 9379
          2978 9416

$$

21
1 follow-up statement
415 
WWUS54 KLCH 181340
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
740 AM CST SAT FEB 18 2012

TXC245-351-361-181351-
/O.CAN.KLCH.SV.W.0019.000000T0000Z-120218T1415Z/
NEWTON TX-JEFFERSON TX-ORANGE TX-
740 AM CST SAT FEB 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE...JEFFERSON AND
SOUTHWESTERN NEWTON COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
SATURDAY MORNING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2974 9389 2979 9391 2986 9379 2998 9378
      3005 9372 3014 9369 3067 9366 3067 9301
      3043 9307 3042 9313 3038 9313 3037 9308
      3015 9313 2994 9326 3003 9328 3005 9332
      2986 9334 2984 9330 2976 9334
TIME...MOT...LOC 1341Z 271DEG 37KT 3057 9339 3016 9342
          2973 9372

$$

LAC003-011-019-023-181415-
/O.CON.KLCH.SV.W.0019.000000T0000Z-120218T1415Z/
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-CAMERON LA-
740 AM CST SAT FEB 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CST
FOR WESTERN CAMERON...CALCASIEU...SOUTHWESTERN ALLEN AND SOUTHERN
BEAUREGARD PARISHES...

AT 736 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ORETTA TO EDGERLY TO 8 MILES WEST OF JOHNSONS
BAYOU..MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HACKBERRY AND CONSTANCE BEACH BY 750 AM CST...
  LONGVILLE...WESTLAKE AND RAGLEY BY 755 AM CST...
  MOSS BLUFF...LAKE CHARLES REGIONAL AIRPORT...LAKE CHARLES AND HOLLY
  BEACH BY 800 AM CST...
  HEBERTS MARINA BY 805 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
SATURDAY MORNING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 2974 9389 2979 9391 2986 9379 2998 9378
      3005 9372 3014 9369 3067 9366 3067 9301
      3043 9307 3042 9313 3038 9313 3037 9308
      3015 9313 2994 9326 3003 9328 3005 9332
      2986 9334 2984 9330 2976 9334
TIME...MOT...LOC 1341Z 271DEG 37KT 3057 9339 3016 9342
          2973 9372

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:49 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 18, 5:49 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CST SAT FEB 18 2012

.AVIATION...RAIN AND STORMS ARE EXPECTED TODAY WITH IFR CONDITIONS
EXPECTED AND BRIEF LIFR CONDITIONS POSSIBLE WITH LOW CEILINGS AND
VIS IN RAIN. WINDS MAY BE ERRATIC NEAR STORMS, HOWEVER OVERALL WINDS
WILL BE AROUND 10 KNOTS AND SLOWLY CHANGE THROUGH THE DAY AS LOW
PRESSURE MOVES BY.

&&

.PREV DISCUSSION... /ISSUED 436 AM CST SAT FEB 18 2012/

..FLOODING RAINS AND STRONG WINDS POSSIBLE TODAY...

DISCUSSION...A WARM FRONT IS SLOWLY LIFTING NORTH AND IS NEARING THE
COASTAL SECTIONS OF THE CWA WHILE LOW PRESSURE ORGANIZES OVER
SOUTH TX. THE SURFACE LOW WILL MOVE NE TODAY AND IS EXPECTED TO
TRAVEL FROM AROUND THE HOUSTON/GALVESTON AREA ROUGHLY ACROSS LCH,
AND THEN TOWARD OPELOUSAS AND MARKSVILLE. THE WARM FRONT WILL ALSO
LIFT NORTH ROUGHLY TO ALONG THAT LINE WITH THE COOLER AIR MASS
NORTH AND THE WARMER AND HIGHER TD AIR MASS TO THE SOUTH. ALSO
THROUGH TODAY, THE SHORT WAVE IN W TX, NM, AND N MEXICO WILL MOVE
NE WHILE SLOWLY FLATTENING. HIGH MOISTURE CONTENT, UPPER DIVERGENCE
AND SURFACE LIFT WILL PROVIDE AMPLE RAINFALL TO THE REGION TODAY
AND A FLOOD WATCH IS IN EFFECT THROUGH 6 PM. DUE TO COOLER AIR MASS
TO THE NORTH OF THE WARM FRONT SVR POTENTIAL WILL BE MINIMAL
ACROSS THE NORTHERN SECTIONS OF THE CWA, HOWEVER IN THE WARM
SECTOR, ACROSS THE SOUTH HALF, THERE IS A SLIGHT RISK OF A SEVERE
STORM WITH HIGH WINDS BEING THE MAIN THREAT. CAPE IS EXPECTED TO
BE FAIRLY LOW, HOWEVER SHEAR WILL BE VERY GOOD, AND WITH THE LARGER
HODOGRAPH COMES THE THREAT OF AN ISOLATED TORNADO AS WELL.

THIS EVENING THE LOW WILL MOVE EAST OF THE CWA AND RAIN CHANCES
WILL DECREASE. A COOLER AND DRIER AIR MASS WILL MOVE INTO THE
REGION FOR SUNDAY AS HIGH PRESSURE MOVES BY. MONDAY THE RIDGE WILL
MOVE TO ALONG THE ATLANTIC COAST STARTING THE RETURN FLOW LOCALLY.
A WEAK FRONT IS EXPECTED TO DRIFT INTO THE AREA TUE WITH ONLY A
SLIGHT INC IN POPS. RAIN CHANCES WILL INC A BIT MORE ON WED AS A
SHORT WAVE PASS THE REGION ALONG WITH ANOTHER WEAK FRONT.

MARINE...WINDS AND WAVES WILL INC TODAY AHEAD OF A LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS FAR SE TX AND S LA. AS THE LOW MOVES
E TO NE AND AWAY FROM THE AREA STRONG NW WINDS ARE EXPECTED AS
RIDGE BUILDS IN. THIS WILL CAUSE SCA CONDITIONS ACROSS THE GULF
WATERS THROUGH TONIGHT AND INTO SUNDAY. HIGH PRESSURE WILL QUICKLY
MOVE ACROSS THE AREA SUNDAY AND MONDAY WITH WINDS AND SEAS
DECREASING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  46  63  42  65 / 100  40  10  10  10
KBPT  68  45  62  45  65 / 100  30  10  10  10
KAEX  57  43  61  39  65 / 100  60  10  10  10
KLFT  71  48  62  42  66 / 100  50  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.

TX...FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...
     ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO NOON CST SUNDAY
     FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 AM CST SUNDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM THIS EVENING THROUGH LATE
     TONIGHT FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE
     LAKE...VERMILION BAY.

&&

TINGLER
Hazardous weather outlook, Feb 18, 5:44 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CST SAT FEB 18 2012

GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-191200-
VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
544 AM CST SAT FEB 18 2012

...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY WITH HEAVY
RAINFALL AND SEVERE STORMS POSSIBLE.

THUNDERSTORMS: THE BIGGEST THREATS WILL BE VERY HEAVY RAINFALL AND
STRONG GUSTY WINDS TO AROUND 60 MPH WITH THE STRONGEST STORMS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE AREA THIS
MORNING AND THE WATCH WILL LIKELY BE EXTENDED INTO THE AFTERNOON
FOR PORTIONS OF THE AREA.

FLOODING: DUE TO THE RECENT RAINFALL AND THE HEAVY RAINFALL
EXPECTED TODAY FLOODING OF POORLY DRAINED LOCATIONS MAY OCCUR. A
FLOOD WATCH IS IN EFFECT THROUGH 6PM FOR ALL OF THE AREA. FLOODING
ALONG SOME AREA RIVERS IS ALREADY ONGOING AND MAY INCREASE
DOWNSTREAM FROM AREAS THAT RECEIVE HEAVY RAINFALL.

TORNADOES: THERE IS A SLIGHT CHANCE OF A SHORT LIVED AND ISOLATED
TORNADO TODAY MAINLY ALONG AND SOUTH OF A BEAUMONT TO OPELOUSAS LINE.

HAIL: THERE IS AN OUTSIDE CHANCE THAT AN ISOLATED SEVERE STORM MAY
PRODUCE HAIL TO AROUND THE SIZE OF QUARTERS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING ALONG AREA RIVERS THAT ARE ALREADY AT OR ABOVE FLOOD STAGE WILL
BE A CONCERN OVER THE NEXT FEW DAYS HAS HEAVY RAINFALL THAT OCCURS
TODAY FLOWS TO THE GULF. PLEASE SEE THE LATEST RIVER FLOOD
STATEMENTS AND WARNING FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH EARLY THIS EVENING.

GMZ430-432-450-452-455-470-472-475-191200-
SABINE LAKE-CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
544 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM TRAVELS
ALONG THE COAST. NORTH TO NORTHWEST WINDS WILL INCREASE BEHIND THE
LOW AS HIGH PRESSURE BUILDS IN. WINDS AND SEAS WILL INCREASE INTO
SMALL CRAFT ADVISORY CRITERIA AT GREATER THAN 20 KNOTS AND HIGHER
THAN 6 FEET ACROSS THE GULF WATERS.

THUNDERSTORMS IN THE COASTAL WATERS MAY PRODUCE STRONG GUSTY WINDS OVER
34 KNOTS AND LOCALLY HIGHER SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND SEAS WILL REMAIN ELEVATED INTO SUNDAY MORNING AND
DECREASE INTO SUNDAY MID DAY AS HIGH PRESSURE MOVES IN.

.SPOTTER INFORMATION STATEMENT...

MARINERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Feb 18, 5:08 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
508 AM CST SAT FEB 18 2012

LAZ030>032-181145-
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
508 AM CST SAT FEB 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...BEAUREGARD AND ALLEN
PARISHES UNTIL 545 AM CST...

AT 507 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER HARMONY...MOVING NORTHEAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  OBERLIN BY 515 AM...
  ALLEN PARISH AIRPORT BY 525 AM...
  OAKDALE AND BOND BY 530 AM...

THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM SATURDAY
MORNING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3090 9271 3090 9259 3059 9260 3049 9292
      3063 9305
Special weather statement, Feb 18, 5:33 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST SAT FEB 18 2012

LAZ031-032-181200-
EVANGELINE LA-ALLEN LA-
533 AM CST SAT FEB 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE AND ALLEN PARISHES
UNTIL 600 AM CST...

AT 530 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF BOND...MOVING EAST AT 60 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PINE PRAIRIE AND REDDELL BY 540 AM...
  BAYOU CHICOT AND TURKEY CREEK BY 545 AM...
  CHICOT STATE PARK AND INDIAN LAKE BY 550 AM...

THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF UP TO ONE INCH IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

LAT...LON 3096 9229 3076 9219 3071 9218 3062 9265
      3080 9272
Special weather statement, Feb 18, 6:26 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 AM CST SAT FEB 18 2012

LAZ027-028-030-181300-
RAPIDES LA-BEAUREGARD LA-VERNON LA-
626 AM CST SAT FEB 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD AND VERNON
PARISHES UNTIL 700 AM CST...

AT 625 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF ROSEPINE...MOVING NORTHEAST AT
45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FORT POLK BY 635 AM...
  CRAVENS BY 645 AM...
  FULLERTON BY 650 AM...
  LACAMP BY 655 AM...
  LEANDER BY 700 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3127 9289 3104 9275 3083 9332 3103 9345
Special weather statement, Feb 18, 6:43 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 AM CST SAT FEB 18 2012

LAZ030-041-073-TXZ180-201-215-216-259>262-181330-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-JEFFERSON TX-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-WEST CAMERON LA-
643 AM CST SAT FEB 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
TYLER...JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY
FOR BEAUREGARD...CALCASIEU AND CAMERON PARISHES UNTIL 730 AM CST...

AT 641 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG LINE OF THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF CANEY HEAD
TO 2 MILES EAST OF LUMBERTON TO 13 MILES WEST OF HAMSHIRE...MOVING
EAST AT 50 MPH.

AT 641 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTH OF SILSBEE TO 13
MILES WEST OF HAMSHIRE...MOVING EAST AT 50 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  WEISS BLUFF...LAKEVIEW AND EVADALE BY 650 AM...
  FANNETT...BUNA AND BEAUMONT BY 655 AM...
  ROSE CITY...PINE FOREST...GIST AND BUNA BY 700 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM SATURDAY
MORNING FOR PORTIONS OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3026 9426 3054 9430 3063 9342 3035 9338
      2986 9378 2984 9380 2997 9377 2998 9378
      2996 9385 2987 9391 2983 9391 2984 9393
      2978 9436 2988 9436 2989 9445 3002 9445
Local storm report, Feb 18, 6:53 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
653 AM CST SAT FEB 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HAIL             FORT POLK               31.05N 93.21W
02/18/2012  E0.25 INCH       VERNON             LA   OTHER FEDERAL

            WEATHER OBSERVER AT FORT POLK REPORTED PEA SIZE HAIL.

&&

JRUA
Special weather statement, Feb 18, 6:54 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 AM CST SAT FEB 18 2012

LAZ033-044-045-181400-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-
654 AM CST SAT FEB 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE AND ST.
MARTIN PARISHES UNTIL 800 AM CST...

AT 649 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF ARNAUDVILLE...MOVING NORTHEAST
AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE PELBA AND BUTTE LA ROSE BY 700 AM...
  ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND KROTZ SPRINGS BY 705 AM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM SATURDAY
MORNING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3022 9148 3028 9190 3043 9201 3065 9174
      3056 9175 3051 9173 3050 9170 3043 9163
      3039 9162 3037 9164 3026 9159 3025 9156
      3024 9149 3023 9147

JT

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 5:52 AM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Tyler53 min
Feb 18, 6:24 AM CSTAreal Flood AdvisoryLCHHardin, Tyler111 min
Feb 18, 6:43 AM CSTSpecial Weather StatementLCHJefferson, Orange47 min
Feb 18, 7:21 AM CSTAreal Flood AdvisoryLCHJasper, Newton, Tyler84 min
Feb 18, 7:27 AM CSTAreal Flood AdvisoryLCHJasper, Jefferson, Newton, Orange93 min
Feb 18, 7:37 AM CSTFlash Flood WarningLCHJefferson6 hr
Feb 18, 9:02 AM CSTRiver Flood WarningLCHNewton, Orange13 hr
Feb 18, 9:02 AM CSTRiver Flood WarningLCHHardin, Jefferson10 days
Feb 18, 5:08 AM CSTSpecial Weather StatementLCHAllen37 min
Feb 18, 5:33 AM CSTSpecial Weather StatementLCHEvangeline27 min
Feb 18, 6:26 AM CSTSpecial Weather StatementLCHVernon34 min
Feb 18, 6:54 AM CSTSpecial Weather StatementLCHSaint Landry66 min
Feb 18, 7:23 AM CSTSpecial Marine WarningLCH67 min
Feb 18, 7:58 AM CSTSevere Thunderstorm WarningLCHAcadia, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vermilion62 min
Feb 18, 8:01 AM CSTTornado WarningLCHCameron29 min
Feb 18, 8:07 AM CSTSpecial Marine WarningLCH53 min
Feb 18, 8:12 AM CSTFlash Flood WarningLCHCalcasieu3 hr
Feb 18, 8:30 AM CSTSevere Thunderstorm WarningLCHAcadia, Calcasieu, Cameron, Jefferson Davis, Lafayette, Vermilion60 min
Feb 18, 8:37 AM CSTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion23 min
Feb 18, 8:38 AM CSTAreal Flood AdvisoryLCHAcadia, Calcasieu, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more4 hr
Feb 18, 8:51 AM CSTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion24 min
Feb 18, 9:00 AM CSTSpecial Marine WarningLCH60 min
Feb 18, 9:02 AM CSTRiver Flood WarningLCHCalcasieu7 days
Feb 18, 9:02 AM CSTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis5 days
Feb 18, 9:02 AM CSTRiver Flood WarningLCHVernon3 days
Feb 18, 9:09 AM CSTTornado WarningLCHAcadia, Lafayette, Vermilion36 min
Feb 18, 9:19 AM CSTSevere Thunderstorm WarningLCHVermilion56 min
Feb 18, 9:22 AM CSTTornado WarningLCHAcadia, Lafayette38 min
Feb 18, 9:33 AM CSTSevere Thunderstorm WarningLCHCameron, Vermilion57 min
Feb 18, 9:34 AM CSTTornado WarningLCHAcadia, Lafayette, Vermilion28 min
Feb 18, 9:41 AM CSTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion64 min
Feb 18, 9:46 AM CSTTornado WarningLCHSaint Landry, Saint Martin29 min
Feb 18, 9:54 AM CSTSpecial Marine WarningLCH66 min
Feb 18, 10:09 AM CSTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion66 min
Feb 18, 10:17 AM CSTSpecial Marine WarningLCH58 min
Feb 18, 10:20 AM CSTAreal Flood WarningLCHAcadia, Calcasieu, Cameron, Jefferson Davis, Lafayette, Saint Landry and 2 more6 hr
Feb 18, 10:46 AM CSTAreal Flood WarningLCHAcadia, Allen, Avoyelles, Evangeline, Jefferson Davis, Saint Landry3 hr
Feb 18, 10:54 AM CSTRiver Flood WarningLCHLafayette, Vermilion34 hr
Feb 18, 10:54 AM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary50 min
Feb 18, 11:01 AM CSTSpecial Marine WarningLCH43 min
Feb 18, 11:16 AM CSTAreal Flood WarningLCHBeauregard, Calcasieu4 hr
Feb 18, 3:41 PM CSTAreal Flood AdvisoryLCHIberia, Saint Martin, Vermilion109 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.